• patriciab's Avatar

    patriciab shared an experience

    Other Care (Cancer Community Center, Walnut Creek): Cancer Community Center had group therapy, nutrition classes, etc to help in dealing with Cancer diagnosis and nutrician ideas.. this was very helpful also.

  • patriciab's Avatar

    patriciab shared an experience

    Other Care (Family): My family, in particular my husband and sister and children , were very supportive and took care of me during this challenging part of my life.

  • patriciab's Avatar

    patriciab shared an experience

    Other Care (Oncology Group): Onclology Dr, Staff, Nutrition Counselor, and Radiology Team were wonderful and supportive!

  • patriciab's Avatar

    patriciab shared an experience

    Other Care (Surgeons): The surgeon who performed my diagnosis and mastectomy and the plastic surgeon were very supportive and helpful. I believe they saved my life.

  • patriciab's Avatar

    patriciab shared an experience

    Side Effects (Lymphedema): I had slight lymphedema after Chemo, but the radiation caused my left arm (which had lost 10 lymph nodes in the mastectomy surgery) to swell. Lymphodema physical theraphy did not help.. but the doctor recommended a exercise class for cancer patients, which has helped significantly.

    1 Comment
    • patriciab's Avatar
      patriciab

      In August 2012 started exercise program specific for lynphedema, and now my welling has reduced 1 inch when measuring around 4 points on my left arm. Also, I no longer need the hand glove for swelling. If interested, go to Moving for Life Website. If in Contra Costa County, CA, there is a class at the Cancer Community Center, Walnut Creek; and Diablo Onchology has a class.

      about 4 years ago
  • patriciab's Avatar

    patriciab shared an experience

    Side Effects (Multiple Side Effects): For the first round of Chemo, I had vomiting, weight loss, lack of appetite, and diarrhea.
    For the second round of Chemo (maintenance), Doctor tried a drug that was weekly, but after one treatment I started to loose the use of my hands... So the doctor switched me to a drug that was every 3 weeks, and caused vomiting, diarrhea and weight gain (due to steroid treatment with it)... this worked better for me.